MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 43103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was unavailable for return.Therefore, an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the catheter was removed as part of a shunt revision.
 
Additional Manufacturer Narrative
Correction: additional follow-up confirmed that the notify date was may 8th, 2017.
 
Additional Manufacturer Narrative
Approximately 63 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6596217
Report Number2021898-2017-00289
Device Sequence Number18913382
Product Code JXG
UDI-Device Identifier00643169466821
UDI-Public00643169466821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number43103
Device Lot NumberE12234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
07/28/2017
07/28/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/02/2017
08/24/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR